Alert archive / Kentucky / Tornado Warnings in 2006

Tornado Warning 2, NWS Jackson, KY

January 2, 2006Wolfe County, Kentucky

NWS Jackson, KY issued this tornado warning at Jan 2, 2006, 6:11 PM EST for Wolfe County, Kentucky. It was in force for 11 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2006, 6:11 PM EST (23:11 UTC)
Expired
Jan 2, 2006, 6:22 PM EST
In force
11 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 34 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 6:14 PM ESTTSTM WND DMG7 Se Gosneyville, KYTREES DOWN IN ROAD ON HIGHWAY 746. POWER OUTAGE IN POMEROYTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 4:11 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 022312
TORJKL
KYC237-022345-
/O.NEW.KJKL.TO.W.0002.060102T2311Z-060102T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  WOLFE COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 645 PM EST

* AT 610 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  CALABOOSE...OR ABOUT NEAR CAMPTON...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  HAZEL GREEN BY 620 PM EST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3784 8371 3769 8358 3784 8333 3796 8344

$$

ABE
1 follow-up statement
000 
WWUS53 KJKL 022322
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EST MON JAN 2 2006

KYC237-022330-
/O.CAN.KJKL.TO.W.0002.000000T0000Z-060102T2345Z/
WOLFE KY-
620 PM EST MON JAN 2 2006

...THE TORNADO WARNING FOR WESTERN WOLFE COUNTY IS CANCELLED...

DANGEROUS THUNDERSTORMS ARE STILL IN THE COUNTY AND YOU CAN EXPECT 
SMALL HAIL AND WIND GUSTS UP TO 40 MPH. A SEVERE THUNDERSTORM WATCH 
REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR EASTERN 
KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 
800 PM EST MONDAY EVENING FOR SOUTHEASTERN KENTUCKY.

LAT...LON 3784 8371 3769 8358 3784 8333 3796 8344

$$

JACOBSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jan 2, 5:44 PM EST, 27 minutes earlier.

Area forecast discussion, Jan 2, 5:44 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
544 PM EST MON JAN 2 2006

.DISCUSSION...

FOR THE PERIOD TONIGHT THROUGH WEDNESDAY NIGHT...

SEVERE WEATHER EVENT ONGOING...WITH SQUALL LINE IN THE WESTERN
PORTION OF THE FORECAST AREA HEADING EAST. EVENT HAS EVOLVED SINCE
EARLIER WHEN THERE WERE TORNADIC SUPERCELLS AHEAD OF THE LINE JUST
WEST OF OUR FORECAST AREA. THE LINE HAS OVERTAKEN THE SEPARATE
SUPERCELLS WITHOUT FURTHER DEVELOPMENT AHEAD OF THE LINE. THE STORMS
HAVE EATEN UP THE MOST UNSTABLE AIR AND SHOULD SHOW AN OVERALL
WEAKENING TREND AS THEY MOVE THROUGH EASTERN KENTUCKY...WHERE THERE
WAS A DRYING DOWNSLOPE INFLUENCE AND THE HIGHER DEW POINTS NEVER
MADE IT IN.

BEHIND THE SQUALL LINE AND COLD FRONT WILL EXPECT SCATTERED SHOWERS
TO LINGER OVERNIGHT AS THE COLD MID/UPPER LOW CORE MOVES OVERHEAD.
ANY REMAINING SHOWERS SHOULD TAPER OFF EARLY TUESDAY AS THE UPPER
LOW MOVES OUT TO THE EAST. HOWEVER...FORECAST SOUNDINGS LOOK
SUPPORTIVE OF DRIZZLE THROUGH THE DAY...AND POSSIBLY INTO THE
EVENING.

HAVE COMPROMISED BETWEEN THE GFS AND NAM MOS FOR THE FIRST FEW
PERIODS...WITH A LEAN TOWARD THE COOLER NAM MOS...THINKING ITS
BETTER RESOLUTION WILL HANDLE THE LOW LEVELS BETTER.

TRICKY PART OF THE FORECAST COMES ON WEDNESDAY. QUESTION IS HOW
EFFECTIVELY THE CLOUDS WILL BREAK UP AND HOW QUICKLY A COLD FRONT
WILL ARRIVE LATE WEDNESDAY OR WEDNESDAY EVENING. HAVE USED A SIZABLE
SPREAD IN TEMPS ACROSS THE AREA...USING COOLER TEMPS IN THE NORTH TO
ACCOUNT FOR A MINIMAL AMOUNT OF SUN AND COLD FRONT ARRIVAL IN THE
AFTERNOON IN THE AFTERNOON...AND USING WARMER TEMPS IN THE SOUTH
WHERE MORE SUN IS EXPECTED AND THE FRONT WILL ARRIVE LATER.

BEHIND THIS NEXT FRONT...THERE COULD BE SOME SHOWERS ON WEDNESDAY
NIGHT...BUT THE MOISTURE DOES NOT LOOK DEEP ENOUGH TO REACH AIR
COLD ENOUGH FOR ICE CRYSTAL GROWTH...AND HAVE LIMITED THE PRECIP
TYPE TO LIQUID.

FOR THE PERIOD THURSDAY THROUGH MONDAY...

DEEP TROF WILL BE IN THE PROCESS OF FORMING OVER THE OHIO VALLEY AT
THE START OF THE PERIOD AND THE JKL CWA WILL BE IN THE THROWS OF A
NORTHWEST FLOW REGIME CHARACTERIZED BY PERIODIC VORTS SWINGING THRU
BRINGING BOUTS OF SHWRY PCPN AND AMPLE CLOUD COVER. DUE TO TIME
CONSTRAINTS W/ IMPENDING SEVERE WEATHER POSSIBILITIES...GFS WAS
RELIED UPON BUT A GLANCE AT ECMWF AND CANADIAN ENSEMBLE DATA SHOWS
GENERAL AGREEMENT FOR OUR AREA. VORT #1 SWINGS ACROSS THU W/
ANOTHER COMING ACROSS FRI AND A THIRD ON FRI NIGHT. CONFIDENCE IN
TIMING THESE VORTS IS NOT GREAT AS IS USUALLY THE CASE THIS FAR OUT
IN NW FLOW REGIMES BUT DID RAISE POPS INTO THE CHC RANGE THRU FRI
EVENING..HIGHEST IN THE FAVORED UPSLOPE AREAS THEN TAPERED THEM OFF
DURING THE DAY SAT. RIDGING BUILDS IN LATE SAT AND FLOW TURNS MORE
WRLY SO WILL DECREASE CLOUD COVER A LITTLE HOWEVER ANOTHER SYSTEM
MOVES ACROSS THE GREAT LAKES SUN NIGHT AND MON SWINGING A COLD FRONT
THRU THE AREA. AT THIS TIME MOISTURE APPEARS LIMITED SO WILL LOWER
POPS AND JUST CARRY A SLT CHC LATE SUN NIGHT AND MON.

THICKNESSES AND H8 TEMPS WELL BELOW 0C SUPPORT ALL SN THU NIGHT THRU
SAT. SOME QUESTION AS TO HOW LOW BL TEMPS WILL BE THU AFTERNOON SO
WILL MAINTAIN A SHRA/SHSN MIX FOR THE THU PERIOD. QPF IS LOW SO ANY
SNOW ACCUMULATIONS WILL BE LIGHT...HOWEVER COULD DEFINITELY SEE AN
INCH OR TWO OF ACCUMULATION OVER THE FAVORED HIGHER ELEVATION AREAS
OF EXTREME SE KY THU NIGHT THRU FRI NIGHT. A WINTERY MIX IS POSSIBLE
SUN NIGHT AND EARLY MON MORNING IF ANY PCPN FALLS AT ALL HOWEVER
THICKNESSES SUPPORT ALL RA DURING THE DAY MON.

PREFERRED TEMPS A DEGREE OR TWO HIGHER THAN MEX GUIDANCE THU NIGHT
W/ CLOUDCOVER AND PCPN...OTHERWISE WENT LOWER CLOSER TO AN ENSEMBLE
BLEND. THE COLDEST DAY APPEARS TO BE ON FRI W/ -10C H8 TEMPS OHD
SUPPORTING TEMPS SOME 10 DEGREES BELOW CLIMO AND SAT DOESN/T APPEAR
MUCH WARMER AS ANY WAA APPEARS TO HOLD OFF UNTIL SAT NIGHT AND SUN.
&&

.PREV DISCUSSION...

212 PM EST MON JAN 2 2006

QUICK MESOSCALE UPDATE ON EXPECTED SEVERE WEATHER THIS AFTERNOON...

18Z HAND ANALYSIS SHOWS MOIST TONGUE OUT AHEAD OF WELL DEFINED COLD
FRONT ACROSS WRN KY. AXIS OF HIGHER DEWPOINTS...IN THE LOWER 60S...
RUNS FROM BWG N TO SDF AND BMG. SQUALL LINE FEEDING OFF OF THIS
MOISTURE IN AREA OF 1000 J/KG CAPES HAS REALLY FILLED OUT NICELY W/
SUPERCELLS PRODUCING UP TO GOLF BALL SIZED HAIL OUT IN FRONT. AIRMASS
OVER ERN KY WILL CONTINUE TO MODIFY W/ MOISTURE AND WARM ADVECTION
AND BREAKS IN THE CLOUDS HELPING TEMPS SOAR UP CLOSE TO 70F...
ESPECIALLY W OF I-75 AND EXPECT THIS SQUALL LINE TO HAVE NO PROBLEMS
MOVING INTO THE WRN CWA. SQUALL LINE LIKELY WON/T ENTER THE JKL CWA
UNTIL AROUND 22Z...HOWEVER STORMS FIRING IN FRONT OF LINE WILL
LIKELY BEGIN IMPACTING PULASKI AND WAYNE COS. BEFORE THEN.

1000-850 MB MEAN WIND IS AROUND 180 DEGREES WHICH IS DOWNSLOPING OFF
OF PINE MOUNTAIN AND THE SMOKYS OVER THE ERN CWA AND THIS WILL HINDER
TSRA STRENGTH BY CUTTING DOWN ON AVAILABLE POTENTIAL ENERGY THE
FURTHER E THE STORMS MOVE. THUS THE THREAT OF SEVERE WX THIS EVENING
DIMINISHES THE FURTHER E YOU GO...HOWEVER THE THREAT IS STILL THERE
AS PARAMETERS SUGGEST SEVERE WX IS POSSIBLE OVER THE ENTIRE JKL CWA
THIS AFTERNOON AND EVENING.

1237 PM EST MON JAN 2 2006

AT MID DAY A WARM FRONT EXTENDS FROM CENTRAL IN SE THROUGH SW
OH...THEN IN A MUCH MORE DIFFUSE FORM ALONG THE WESTERN SLOPES OF
THE APPALACHIANS. A COLD FRONT WAS NEAR THE WABASH RIVER SOUTH
THROUGH EXTREME WESTERN KY AND TN. OUR MORNING SHOWERS AND STORMS
HAVE JUST ABOUT MOVED OUT. A SQUALL LINE WAS LOCATED ALONG THE COLD
FRONT AND HEADING EAST. OUR CHANCE OF PRECIP FOR THE REMAINDER OF
THE AFTERNOON IS CONSIDERABLY LOWER THAN PREVIOUSLY FORECAST. THE
SQUALL LINE IS LIKELY TO BE NEAR OUR SOUTHWEST COUNTIES BY THE START
OF 2ND PERIOD...AND HAVE USED THE HIGHEST POPS IN THE LIKELY
CATEGORY IN THE FAR SW FOR THIS AFTERNOON. HAVE GONE WITH 50%
ELSEWHERE...BUT EVEN THIS MAY ACTUALLY BE GENEROUS. THE SQUALL LINE
WOULD EITHER HAVE TO ACCELERATE OR THERE WOULD HAVE TO BE ADDITIONAL
ACTIVITY DEVELOP AHEAD OF IT IF THERE IS GOING TO BE PRECIP THIS
AFTERNOON IN MUCH OF THE AREA (AFTER THE LAST OF PRECIP LINGERING
FROM THE MORNING EXITS THE EAST EARLY THIS AFTERNOON). WE ARE STILL
OUTLOOKED FOR SLIGHT RISK OF SEVERE BY SPC...WHICH SEEMS REASONABLE.
INSTABILITY WILL BE THE LIMITING FACTOR. DRY MID LEVELS...FAVORABLE
WIND SHEAR... AND COLD AIR ALOFT WILL ALL BE FAVORABLE FOR SEVERE
STORMS.

546 AM EST MON JAN 2 2006

09Z SFC ANALYSIS SHOWS DEEP...BUT WEAKENING...LOW PRESSURE MOVING
EAST OUT OF THE PLAINS. THE CENTER OF THIS BROAD LOW IS LOCATED OVER
MISSOURI WITH A WARM/OCCLUDED FRONT RUNNING EAST FROM THIS AND
BISECTING EASTERN KENTUCKY AS IT SLOWLY LIFTS NORTH. THE SHOWERS AND
THUNDERSTORMS THAT THE FRONT HAS HELPED GENERATE ARE MOVING NORTHEAST
THROUGH THE CWA WITH PLENTY OF LIGHTNING AND SOME SMALL HAIL. IN THE
WAKE OF THE FRONT...SOUTH WINDS ARE COMMENCING WITH ALREADY WARM
TEMPS IN PLACE...DRIVING READINGS BACK TOWARD 60 DEGREES DESPITE THE
TIME OF DAY AND THE CALENDAR.

THE MODELS CONTINUE TO HAVE PROBLEMS WITH THE SLOWLY FILLING UPPER
LOW THAT WILL CUT AN EAST SOUTHEAST PATH THROUGH KENTUCKY TODAY AND
TONIGHT. THE LATEST NAM12 HAS REVERSED ITS 1/1/06 00Z TREND OF A MORE
OPEN AND FURTHER NORTH LOW IN FAVOR OF A SOLUTION SIMILAR TO THAT
OF THE GFS FROM LAST NIGHT. ITS LATEST SOLUTION IS STILL WEAKER THAN
THE GFS...BUT MAINTAINS A CLOSED LOW AS IT MOVES THROUGH THE
SOUTHERN APPALACHIANS ON THE WAY TO THE MID ATLANTIC COAST FOR
TUESDAY. DUE TO BETTER CONTINUITY HAVE LEANED TOWARD THE GFS SOLUTION
THIS MORNING...BUT DO LIKE MANY OF THE NAM/S SMALLER SCALE SPECIFICS.
IN THE WAKE OF THIS LOW...PRETTY STRONG RIDGING THEN BUILDS INTO THE
OHIO VALLEY BY TUESDAY EVENING BEFORE ANOTHER TROUGH WORKS EAST INTO
THE GREAT LAKES...MUCH QUICKER IN THE GFS THAN NAM. GIVEN THE
AMPLIFIED PATTERN...AM FAVORING THE SLOWER SOLUTION OF THE NAM.
REGARDLESS...THIS TROUGH IS PART OF THE ADVANCE GUARD ACTION OF A
LARGE AND PERSISTENT TROUGH THAT WILL REESTABLISH ITSELF OVER THE
EASTERN THIRD OF THE NATION TO END THE WEEK.

SENSIBLE WEATHER WILL FEATURE A VERY ACTIVE 24 HOURS THAT HAS ALREADY
KICKED OFF WITH STRONG THUNDERSTORMS CROSSING THE CWA DURING THE WEE
HOURS OF THIS MORNING. BREEZY SOUTH TO SOUTHWEST WINDS WILL CONTINUE
TO PUMP WARM AND MOIST AIR INTO EAST KENTUCKY EVEN AS THE COLD AIR
ALOFT FROM THE UPPER LOW APPROACHES. THIS IS SETTING THE STAGE FOR AN
AFTERNOON OF MODERATELY HIGH INSTABILITY...FOR JANUARY...AS CAPES
CLIMB TO BETWEEN 200 AND 500 J/KG AND LIS GO NEGATIVE. GIVEN THE
NAM/S ABRUPT JUMP SOUTH WITH THE SFC LOW THESE VALUES COULD BE EVEN
HIGHER IF A SFC SOLUTION CLOSER TO THE GFS OR ITS OWN FORECAST FROM
NEW YEARS DAY PANS OUT. SPC IS MAINTAINING A MODERATE RISK OF SEVERE
WEATHER FOR OUR SOUTHWEST COUNTIES THIS AFTERNOON AND EVENING WITH A
SLIGHT RISK ELSEWHERE. GIVEN THE POTENTIAL THAT EXITS FOR SEVERE
STORMS...AND THE EASE THAT CONVECTION DEVELOPED ALREADY EARLY THIS
MORNING...FEEL IT IS PRUDENT TO RETAIN THE SEVERE WORDING IN THE
ZONES...HWO AND SPS. THIS IS ESPECIALLY TRUE...GIVEN THE UNEXPECTED
TIME OF YEAR AND THE FACT THAT MANY PEOPLE ARE STILL ON A HOLIDAY
BREAK. BEST CHANCE OF THIS ACTIVITY WILL BE THIS AFTERNOON AS A MINI-
SQUALL LINE IS EXPECTED TO BREAK OUT AHEAD OF THE COLD/850 MB FRONT.
BY MID EVENING...THE THREAT WILL DIMINISH TO ONE OF JUST COLD RAIN AS
THE WINDS SWITCH TO THE WEST AND SWEEP THE MORE UNSTABLE AIR
EASTWARD. HAVE ALSO ADDED A MENTION OF HEAVY RAIN TODAY AS THE PWS
ARE QUITE HIGH FOR THE TIME OF YEAR...THIS MORNING.

LIGHT RAIN AND SPRINKLES WILL LINGER INTO TUESDAY MORNING FOR MOST OF
THE AREA AS THE LOW CLOUDS WILL BE TOUGH TO CLEAR. THESE CLOUDS WILL
KEEP THE DIURNAL CURVE OF THE TEMPERATURE FAIRLY NARROW THROUGH
WEDNESDAY. THE NEXT SYSTEM WILL AFFECT THE REGION LATE WEDNESDAY INTO
THURSDAY WITH THE INITIAL COLD FRONT TOO DRY TO YIELD MUCH...IF
ANY...PCPN BUT UPSLOPE AND WRAP AROUND MOISTURE SHOULD OVER COME
THIS TO SOME EXTENT WEDNESDAY NIGHT INTO THURSDAY. COOLER WEATHER
WILL BE THE RULE FOR THE REMAINDER OF THE WEEK AS THE UPPER TROUGH
BECOMES ESTABLISHED. THE OCCASIONAL THREAT OF LIGHT RAIN OR SNOW CAN
BE EXPECTED AS THE SFC REFLECTIONS OF THE SHORTWAVES WITHIN THE MAIN
TROUGH ROTATE THROUGH THE REGION.

THE MOS TEMPERATURES HAVE COME DOWN FOR TODAY WITH A MORE SOUTHERN
TRACK OF THE LOW IN VOGUE. AS A RESULT...HAVE BACKED OFF HIGHS A
BIT...MAINLY IN THE NORTH...STILL LEANING TOWARD HIGHS ABOVE MOS
CONSENSUS IN THE SOUTH TODAY. WITH LESS COLD AIR EXPECTED NOW BEHIND
THE SYSTEM...HAVE BUMPED UP THE MINS BY A COUPLE OF DEGREES...BUT
STILL AM COOLER THAN THE MOS AVERAGE. DO NOT SEE MUCH OF A
TEMPERATURE RISE FOR TUESDAY WITH SOME CONTINUED CAA...LIGHT
PRECIPITATION AND PLENTY OF LOW CLOUDS...FAVORED THE COOLER MET
NUMBERS. LIKEWISE...EXPECT THE LOW LEVEL MOISTURE AND CLOUDS TO KEEP
TEMPS FROM DROPPING OFF TOO MUCH TUESDAY NIGHT...THEREFORE WENT
CLOSER TO THE WARMER MAV VALUES. HIGHS WEDNESDAY WILL DEPEND ON THE
AMOUNT OF LEFTOVER LOW CLOUDS AND HIGHER WARM ADVECTION CLOUDS AHEAD
OF THE NEXT FRONT. THE MOS HAS A SPLIT OF MORE THAN 10 DEGREES AS THE
GFS HAS LESS CLOUDS. AM LEANING TOWARD A MORE PESSIMISTIC FORECAST
FOR CLOUDS SO HAVE GONE CLOSER TO THE MET NUMBERS.

WITH THE POPS...WENT CATEGORICAL TODAY AND TONIGHT FOR MOST
LOCATIONS...IN LINE WITH GUIDANCE. FAVORED THE MET NUMBERS MORE FOR
POPS ON TUESDAY...BUT KEPT VALUES IN THE CHANCE CATEGORY...NOT
EXPECTING ALL THAT MUCH QPF FROM THE UPSLOPE AND WRAP AROUND
MOISTURE. AFTER THAT...WENT DRY TUESDAY NIGHT THROUGH WEDNESDAY AS
HIGH PRESSURE MOVES THROUGH FOLLOWED BY A MOISTURE STARVED FRONT LATE
WEDNESDAY.

FOR THE GFE/IFPS GRIDS...USED MY STANDARD POPULATION PROCEDURE OF
DEWPOINTS AND WINDS FROM THE NAM12 THROUGH 84 HOURS. ADJUSTED BOTH
ELEMENTS FOR SPECIFICS WITH THE SYSTEM MOVING THROUGH...MAINLY TO ADD
MORE DIURNAL EFFECTS TO THE WINDS AND TO ALLOW FOR SOME DRYING IN
THE DEWPOINTS THIS AFTERNOON. THE HOURLY TEMP GRIDS FEATURE RISING
TEMPS EARLY THIS MORNING AND MID AFTERNOON HIGHS...WITH THE DRY
SLOT...THEN TEMPS FALLING TONIGHT BEFORE MOSTLY FLAT-LINING TUESDAY
AS THICK CLOUDS LIMIT SOLAR INSOLATION AND WEAK CAA CONTINUES. THE
REST OF THE GRIDS WERE AGAIN IN EXCELLENT SHAPE...JUST FINE TUNED
THE POP AND SKY ONES TOWARD THE LATEST OBSERVATIONS AND FAVORED
NAM/GFS MODEL BLEND. ANOTHER MAIN CHANGE WAS TO ADD SOME GUSTY WINDS
AND SMALL HAIL ATTRIBUTES TO THE WEATHER GRIDS FOR THIS AFTERNOON
AND EARLY EVENING.
&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

HAL/ABE
Hazardous weather outlook, Jan 2, 1:07 PM EST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
107 PM EST MON JAN 2 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
107 PM EST MON JAN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A LINE OF THUNDERSTORMS JUST AHEAD OF A COLD FRONT IS
EXPECTED TO MOVE THROUGH EASTERN KENTUCKY. ISOLATED THUNDERSTORMS
MAY ALSO OCCUR AHEAD OF THE LINE. THE MAIN SEVERE WEATHER THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH AN ISOLATED
TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW SHOWERS ARE POSSIBLE FOR PARTS OF THE OUTLOOK AREA THURSDAY
THROUGH SATURDAY AS UPPER LEVEL DISTURBANCES TRACK ACROSS THE
SOUTHERN APPALACHIANS IN NORTHWEST FLOW AND BRING COLDER AIR INTO
THE REGION. ANY SNOW ACCUMULATIONS DURING THE PERIOD SHOULD BE
LIGHT...WITH THE BEST CHANCE FOR ACCUMULATING SNOW ON THE RIDGETOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER REPORTS THIS
AFTERNOON AND EVENING.

HAL/GREIF

In the hours before

Special weather statement, Jan 2, 5:04 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EST MON JAN 2 2006

KYZ058-068-069-079-080-083>085-022330-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET...
LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG
504 PM EST MON JAN 2 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM EST...

A LINE OF STRONG TO SEVERE THUNDERSTORMS LOCATED WEST OF A LINE FROM
MOUNT VERNON...TO SOMERSET...TO MONTICELLO...WILL MOVE EAST ACROSS
THE AREA BETWEEN 5:30 AND 6:30 PM. WHILE A GRADUAL WEAKENING TREND IS
ANTICIPATED WITH THIS LINE...LOCATIONS ALONG THE INTERSTATE 75
CORRIDOR SHOULD BE PREPARED FOR STRONG WINDS IN EXCESS OF 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HAIL UP TO THE
SIZE OF DIMES...AS WELL RAINFALL RATES UP TO AN INCH AND A HALF PER
HOUR.

GEOGERIAN
Local storm report, Jan 2, 5:24 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
524 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 NNW MONTICELLO        36.90N 84.86W
01/02/2006  0.75 INCH        WAYNE              KY   TRAINED SPOTTER

&&

JCARICO
Special weather statement, Jan 2, 5:43 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EST MON JAN 2 2006

KYZ044-050>052-059-060-108-111-114-030000-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...CAMPTON...
BEATTYVILLE...BOONEVILLE
543 PM EST MON JAN 2 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM EST...

A LINE OF STRONG TO SEVERE THUNDERSTORMS LOCATED WEST OF A LINE FROM
FLEMINGSBURG...TO FRENCHBURG...TO BOONEVILLE...WILL MOVE EAST ACROSS THE AREA
BETWEEN 6:00 AND 7:00 PM. WHILE A GRADUAL WEAKENING TREND IS
ANTICIPATED WITH THIS LINE...RESIDENTS IN THE PATH OF THIS LINE SHOULD
BE PREPARED FOR STRONG WINDS IN EXCESS OF 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES...HAIL UP TO THE SIZE OF DIMES...AS WELL
RAINFALL RATES UP TO AN INCH AND A HALF PER HOUR.

GEOGERIAN
Local storm report, Jan 2, 5:51 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND DMG     1 E MOUNT VERNON        37.36N 84.33W
01/02/2006                   ROCKCASTLE         KY   LAW ENFORCEMENT

            ONE TREE DOWN ON COVE BRANCH ROAD.

&&

JCARICO
Local storm report, Jan 2, 6:00 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
600 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     1 S IRVINE              37.68N 83.97W
01/02/2006                   ESTILL             KY   LAW ENFORCEMENT

            ELECTRIC POLE BLOWN DOWN.

&&

JCARICO
Local storm report, Jan 2, 6:05 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EST MON JAN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     5 W BEATTYVILLE         37.58N 83.80W
01/02/2006                   LEE                KY   LAW ENFORCEMENT

            2 LARGE LIMBS BLOCKING ROUTE 52.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:29 PM ESTSevere Thunderstorm WarningJKLPulaski46 min
Jan 2, 4:48 PM ESTSevere Thunderstorm WarningJKLWayne42 min
Jan 2, 4:50 PM ESTSevere Thunderstorm WarningJKLRockcastle40 min
Jan 2, 5:16 PM ESTSevere Thunderstorm WarningJKLJackson59 min
Jan 2, 5:29 PM ESTSevere Thunderstorm WarningJKLPulaski, Wayne46 min
Jan 2, 5:32 PM ESTSevere Thunderstorm WarningJKLEstill43 min
Jan 2, 5:41 PM ESTSevere Thunderstorm WarningJKLLee, Owsley64 min
Jan 2, 5:52 PM ESTSevere Thunderstorm WarningJKLPowell38 min
Jan 2, 5:55 PM ESTSevere Thunderstorm WarningJKLLaurel2 hr
Jan 2, 6:00 PM ESTSevere Thunderstorm WarningJKLWolfe45 min
Jan 2, 6:03 PM ESTTornado WarningJKLMenifee, Powell27 min
Jan 2, 6:06 PM ESTSevere Thunderstorm WarningJKLBreathitt2 hr
Jan 2, 6:36 PM ESTSevere Thunderstorm WarningJKLMagoffin, Morgan24 min
Jan 2, 6:50 PM ESTSevere Thunderstorm WarningJKLElliott, Johnson25 min
Jan 2, 6:52 PM ESTSevere Thunderstorm WarningJKLKnox38 min

Nearby

Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.